Alert archive / Kentucky / Wind Advisories in 2013
Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 18, 2013, 11:42 PM EST for 29 counties in Kentucky. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 11:42 PM EST (04:42 UTC)
- Expired
- Feb 19, 2013, 4:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
All 29 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WWUS73 KJKL 190442 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1142 PM EST MON FEB 18 2013 ...WINDY CONDITIONS OVERNIGHT... .SHOWERS WILL HELP MIX DOWN STRONGER WINDS HIGHER UP IN THE ATMOSPHERE...RESULTING IN WINDS GUSTING UP TO 45 MPH AT TIMES DURING THE OVERNIGHT HOURS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-190900- /O.NEW.KJKL.WI.Y.0002.130219T0442Z-130219T0900Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG 1142 PM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. * THE STRONGEST WINDS WILL BE OCCUR THROUGH 4 AM...BEFORE GRADUALLY DIMINISHING. * SOUTHERLY WINDS WILL GUST UP TO 45 MPH AT TIMES. * THOSE DRIVING ALONG ROADS ORIENTED FROM EAST TO WEST SHOULD USE EXTRA CAUTION. GUSTS OF THIS MAGNITUDE COULD BLOW AROUND LOOSE AND UNSECURED OBJECTS. IN ADDITION...A MODERATE CHOP CAN BE EXPECTED ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GEOGERIAN
1 follow-up statement
364 WWUS73 KJKL 190901 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 401 AM EST TUE FEB 19 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-191015- /O.EXP.KJKL.WI.Y.0002.000000T0000Z-130219T0900Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG 401 AM EST TUE FEB 19 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONGEST WINDS HAVE DIMINISHED ACROSS THE AREA. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 18, 7:10 PM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 18, 7:10 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 710 PM EST MON FEB 18 2013 .UPDATE... ISSUED AT 700 PM EST MON FEB 18 2013 23Z SFC ANALYSIS SHOWS A DEEP AREA OF LOW PRESSURE CROSSING THE UPPER MIDWEST AND GREAT LAKES. THIS IS MAKING FOR A TIGHT PRESSURE GRADIENT THROUGHOUT THE AREA WITH GUSTY SOUTH WINDS THE RULE THIS EVENING. A COLD FRONT ASSOCIATED WITH THE LOW IS PUSHING SEVERAL BANDS OF SHOWERS ACROSS THE MISSISSIPPI RIVER AND INTO WESTERN KENTUCKY. SOUTH OF THE WESTERN PORTION OF THE OHIO RIVER THUNDERSTORMS ARE FOUND EMBEDDED IN THE BANDS OF SHOWERS. ACROSS EAST KENTUCKY TEMPERATURES ARE NEARLY UNIFORMLY IN THE LOW TO MID 50S WITH DEWPOINTS IN THE MID AND UPPER 20S. HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH THE FRONT TO THE WEST ARE APPROACHING THIS EVENING...BUT WILL LIKELY NOT GET TOO FAR INTO THE CWA UNTIL LATER IN THE EVENING. THIS SHOULD ALLOW TEMPERATURES TO DECOUPLE IN THE MORE SHELTERED VALLEYS OF THE EAST AND RESULT IN A QUICK DROP OFF. ONCE THE CLOUDS THICKEN AND THE WINDS MIX DOWN BETTER LATER TONIGHT TEMPERATURES SHOULD CLIMB BACK UP IN THOSE VALLEYS WITH SUBSEQUENT DECLINES DRIVEN MOSTLY BY WETBULBING AND PCPN COOLING AS THE SHOWERS MOVE IN. DO EXPECTED THE THUNDER TO FADE TO OUR SOUTHWEST BEFORE REACHING OUR AREA SO HAVE LEFT IT OUT OF THE FORECAST. WINDS AHEAD OF THE FRONT...OUTSIDE OF THE EASTERN VALLEYS...WILL REMAIN GUSTY WITH VALUES AS HIGH AS 30 MPH EXPECTED... ESPECIALLY SHOULD THE SHOWERS HELP BRING DOWN HIGHER WINDS FROM JUST OFF THE SFC. ACCORDINGLY...WILL ISSUE AN SPS ADDRESSING THE CONCERN FOR SUCH GUSTY CONDITIONS THAT WILL PROBABLY NOT GET QUITE HIGH ENOUGH FOR AN ADVISORY. HAVE UPDATED THE GRIDS TO REFLECT ALL THIS. THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS WITH NEW ZONES TO FOLLOW. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 245 PM EST MON FEB 18 2013 MODELS ARE IN DECENT AGREEMENT WITH THE TIMING OF THE ONCOMING SYSTEM. THERE ARE A FEW AREAS OF CONCERN WITH THE FORECAST. THE FIRST IS THE WINDS AHEAD OF AND WITH THE SYSTEM. WILL BE KEEPING THE WIND FORECAST BELOW ADVISORY CRITERIA BECAUSE DO NOT THINK THIS SYSTEM WILL BE ABLE TO MIX THE STRONGER WINDS DOWN TO THE SURFACE. THE MODELS ARE SHOWING SOME 5O KNOT WINDS AT AROUND 3-4K FEET...SO AS THE SYSTEM MOVES ACROSS CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS...WILL HAVE TO MONITOR TO SEE WHAT THE WINDS WILL BE DOING. THERE WILL BE SOME MARGINAL INSTABILITY ALOFT WITH THIS SYSTEM...HOWEVER DO NOT THINK IT IS SUFFICIENT ENOUGH TO PRODUCE THUNDERSTORMS. ANOTHER CONCERN IS THE LOW TEMPERATURE FORECAST FOR TONIGHT. THEN GFS MOS WAS SHOWING MUCH LOWER TEMPERATURES THEN THE RAW OR NAM MOS. SINCE THE FORECAST IS FOR THE WINDS TO STAY UP TONIGHT. DO NOT THINK THERE VALLEYS WILL BE ABLE TO DECOUPLE TONIGHT. SO WENT FOR A BLEND OF THE NAM MOS AND THE RAW MODEL OUTPUT. THERE WAS A LITTLE UNCERTAINTY AS TO HOW CLEAN THE BACK EDGE OF THE PRECIPITATION WILL BE. ADJUSTED THE FORECAST A LITTLE TO ACCOUNT FOR SOME POST FRONTAL PRECIPITATION. THIS WILL RESULT IN THE POSSIBILITY OF SOME RAIN AND SNOW MIXED IN THE BLUEGRASS REGION FROM AROUND 6-9 AM TOMORROW. THERE WILL BE NOT ACCUMULATION AT ALL...JUST A FEW FLAKES MIXED IN WITH THE RAIN. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 245 PM EST MON FEB 18 2013 PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED WITH A FEW MORE STORM SYSTEMS TAKING AIM ON EASTERN KENTUCKY. A BRIEF REPRIEVE FROM PRECIPITATION IS EXPECTED FROM WEDNESDAY INTO THURSDAY MORNING. THE NEXT SYSTEM WILL TAKE SHAPE ON THURSDAY AS A MID LEVEL WAVE PUSHES INTO THE NORTHERN PLAINS BEFORE CUTTING OFF ALOFT. THIS SYSTEM WILL SEND A WARM FRONT ACROSS KENTUCKY LATE THURSDAY INTO THURSDAY NIGHT. STILL SOME QUESTION AS TO THE PRECIPITATION TYPE AT THE ONSET. MODELS SOUNDINGS REMAIN TOO WARM TO REALLY SUPPORT SNOW. HOWEVER...IF THE GFS IDEA OF SOME SHALLOW COLD AIR REMAINS...WE COULD SEE SOME SLEET OR FREEZING RAIN AT THE ONSET. HOWEVER...SURFACE TEMPERATURES MAY BE TOO WARM FOR FREEZING RAIN GIVEN THE TIME OF DAY...UNLESS WE CAN GET HARD ENOUGH PRECIPITATION TO WET BULB DOWN. THE MOST LIKELY SCENARIO AT THIS TIME IS PERHAPS A BRIEF PERIOD OF SLEET AT THE ONSET GIVEN THE INITIAL LOW LEVEL DRY AIR. WE WILL SEE TEMPERATURES CLIMBING THURSDAY NIGHT AS THE WARM FRONT CONTINUES TO PUSH THROUGH KEEPING THINGS ALL RAIN FOR THE BALANCE OF THE NIGHT. LOOKS LIKE WE MAY TRANSITION TO MORE DRIZZLE BY FRIDAY MORNING BEFORE ENDING BY THE AFTERNOON. A SERIES OF WAVES ARE THEN EXPECTED TO PUSH NORTHWARD ALONG THE SPINE OF THE APPALACHIANS INTO THE EARLY PORTION OF THE WEEKEND. STILL LOTS OF UNCERTAINTY ON THE TRACKS OF THESE WAVES AND WHETHER OR NOT EASTERN KENTUCKY SEES ANY IMPACT FROM THESE SYSTEMS. FOR NOW WILL KEEP A SMALL CHANCE OF RAIN IN THE FORECAST INTO THE UPCOMING WEEKEND. IT LOOKS LIKE DRIER WEATHER IS ON TAP FOR THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE NEXT STORM SYSTEM WILL APPROACH THE AREA MONDAY AND MONDAY NIGHT IN THE FORM OF ANOTHER WARM FRONT. AFTER A BRIEF COOL DOWN FOR MIDWEEK...MILD WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE EXTENDED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 710 PM EST MON FEB 18 2013 EXPECT VFR CONDITIONS UNTIL THE EARLY MORNING HOURS AS A STRONG FRONTAL SYSTEM MOVES INTO THE AREA. THERE WILL BE A PRETTY STRONG SOUTHERLY LOW LEVEL JET OUT AHEAD OF THE FRONT SO THINGS WILL BE PRETTY CHOPPY ON TAKEOFFS AND LANDINGS...ESPECIALLY NEAR RIDGES PERPENDICULAR TO THE FLOW. HAVE ADDED A PERIOD OF LLWS FOR THIS TO THE TAFS. THERE SHOULD ONLY BE A FAIRLY SHORT WINDOW OF RAIN WITH THE SYSTEM AND WITH SOME FAIRLY DRY LOW LEVEL CONDITIONS...IT WILL TAKE A WHILE FOR CIGS TO DROP. EVENTUALLY EXPECT TO SEE SOME MVFR CIGS AND VSBY ALONG WITH THE SHOWERS. CIGS WILL BE POPPING BACK UP TO VFR SHORTLY AFTER DAWN AS THE FRONT AND ITS ASSOCIATED WX MOVE OFF TO THE EAST. WINDS WILL BE BREEZY FROM THE SOUTH THROUGH THE NIGHT WITH SFC GUSTS TO 25 KTS ANTICIPATED THROUGH FROPA...POSSIBLY HIGHER WITH ANY OF THE HEAVIER SHOWERS. THEY WILL SWITCH TO THE WEST AROUND DAWN AND START TO SETTLE DOWN THROUGH THE DAY...TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...JJ LONG TERM...KAS AVIATION...GREIF
Hazardous weather outlook, Feb 18, 3:17 PM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 317 PM EST MON FEB 18 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 317 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SOUTHERLY WINDS WILL GUST UP TO 34 MPH TONIGHT...MAINLY ALONG AND WEST OF A LINE FROM MOREHEAD...TO IRVINE...TO MONTICELLO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MIX OF RAIN AND SNOW IS POSSIBLE DURING TUESDAY MORNING NORTH OF I 64. GUSTY WEST WINDS OF AROUND 30 MPH WILL OCCUR ON TUESDAY. THERE IS A CHANCE OF SLEET AND FREEZING RAIN...MAINLY NORTH OF THE HAL ROGERS PARKWAY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JJ/KAS
In the hours before
Special weather statement, Feb 18, 7:35 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 735 PM EST MON FEB 18 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 735 PM EST MON FEB 18 2013 ...A BREEZY NIGHT ON TAP... A STRONG AREA OF LOW PRESSURE WILL CROSS THE GREAT LAKES TONIGHT. THIS SYSTEM WILL SEND A COLD FRONT ACROSS EAST KENTUCKY DURING THE LATE NIGHT HOURS. THE PRESSURE GRADIENT BETWEEN THIS LOW PRESSURE SYSTEM AND HIGH PRESSURE OVER THE EASTERN SEABOARD WILL LEAD TO BREEZY SOUTH WINDS AND GUSTS UP TO 30 MPH THROUGH THE NIGHT AND INTO THE FIRST PART OF TUESDAY. SOME OF THE STRONGER WIND GUSTS ARE EXPECTED TO OCCUR IN THE HEAVIER SHOWERS LATER TONIGHT. GUSTS OF THIS MAGNITUDE COULD BLOW AROUND LIGHTWEIGHT...LOOSE...AND UNSECURED OBJECTS. THE WINDS ALSO MAY AFFECT HIGH PROFILE VEHICLES... PARTICULARLY THOSE CROSSING THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER ABOVE 2000 FEET OR ON EAST AND WEST ORIENTED ROADS THAT RUN PERPENDICULAR TO THE WIND FLOW. IN ADDITION...A LIGHT CHOP CAN BE EXPECTED ON AREA LAKES INTO TUESDAY MORNING. GREIF
Nearby
Wind Advisories in Kentucky, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.